Alert archive / Ohio / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 137, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 16, 2019, 5:48 PM EDT for Crawford County, Seneca County, Wyandot County, Ohio. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2019, 5:48 PM EDT (21:48 UTC)
- Expired
- Jul 16, 2019, 6:30 PM EDT
- In force
- 42 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Crawford County, OH, Seneca County, OH, Wyandot County, OH
The radar
The Cleveland radar (KCLE), 118 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.8 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1290 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 4:06 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jul 16, 4:06 PM EDT, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 406 PM EDT Tue Jul 16 2019 .SYNOPSIS... The remnants of Barry will move northeast across the area Wednesday. A ridge of high pressure will build north across the region Wednesday night and remain nearly stationary over the eastern United States through Saturday. && .NEAR TERM /THROUGH WEDNESDAY NIGHT/... The remnants of Barry are beginning affect the local area with numerous pockets of showers and thunderstorms developing across the area this afternoon. The stronger cells are moving into the western portions of the forecast area at this time. Model soundings indicated deep moisture will infiltrate the local area this afternoon and tonight and will result in locally heavy rain with any convection that develops. As the remnant low moves into the area, there is some indication the low will slow in forward motion and become nearly stationary for a period of time tomorrow. An upper level trough will move east across the region Wednesday and will capture the remnant low. The upper level trough and low will then move east of the area tomorrow afternoon and tomorrow night and moisture associated with the system will exit to the southeast. Models indicate best dynamics for the heavy rain should arrive overnight into tomorrow morning so will keep the likely to categorical POPs through this period across the area. Due to dewpoint temperatures climbing into the 70s and upper 60s with low temperatures holding in the 70s, a warm and humid night is expected in the tropical air mass. The same goes for tomorrow with dewpoints holding in the lower and even middle 70s. Any showers and thunderstorms will keep temperatures subdued slightly in the lower to middle 80s most areas. Some improvement will take place in the west with some breaks of sun possible and could result in highs in the upper 80s. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... An upper ridge will depart the Great Lakes region on Thursday, allowing for zonal flow to anchor over the area. A wave of energy will propogate through the flow allowing for some showers and thunderstorms to develop north of the region. A couple of these may skirt a little further south and have a slight chance to low chance PoP for the northern portion of the forecast area. The main story for the short term forecast period will be the extreme temperatures. A heat dome over the SE CONUS, as indicated by a 593 dm anticyclone at 500 mb, will nudge north into the lower Great Lakes region bringing moist and abnormally hot air. As of now, the extended guidance is in fairly good agreement on 850 mb temperatures reaching the 18 to 21 degrees Celsius range on Thursday and warming to 21 to 24 degrees Celsius on Friday. This will translate to upper 80s to low 90s for highs on Thursday and low to upper 90s on Friday. Dew points in the 60s and 70s will allow for heat indices over 100 degrees, especially on Friday. Heat headlines will likely be needed for the end of the week, but it is never too early to begin making heat preparations. && .LONG TERM /SATURDAY THROUGH TUESDAY/... The area will remain hot on Saturday as the area remains on the periphery of the upper level high. Some convection may develop along a lake breeze as the synoptic flow should be weak enough for one to develop. An upper trough will enter the Great Lakes region on Sunday and allow for a cool down over the region along with more widespread showers and thunderstorms. There is still some uncertainty on the timing so will leave some mid-chance PoPs for Sunday and Monday. High pressure returns to the region on Tuesday and will keep a mostly dry forecast. && .AVIATION /18Z Tuesday THROUGH Sunday/... Numerous showers and thunderstorms continue to develop over Indiana and extreme northwest Ohio at this time. This activity will gradually move northeast in advance of the remnant circulation of Barry. Will go with predominant showers and thunderstorms across the area as the storms move toward the area. Only concern is whether the thunderstorms will remain diurnal in nature meaning that they will diminish overnight with sunset. This appeared to be the trend this morning as activity weakened during the night well southwest of the area. With that in mind, expecting mainly MVFR conditions across the area and the possibility of moderate intensity rainfall in the thunderstorms overnight. Improving conditions will occur tomorrow morning. Winds will be on the light side in general at 10 knots or less. OUTLOOK...Non-VFR possible Saturday night and Sunday. && .MARINE... The remnant low of Barry has reached the Ohio Valley and will continue northeast towards the eastern Great Lakes for Wednesday. Winds will generally remain out of the south ahead of and with the system. As the low departs the region, winds will shift around to the north to northeast for a brief period of time as high pressure nudges in from the north on Wednesday night. A weak disturbance will ripple through the Great Lakes on Thursday and winds will return from the south for the end of the week on the western end of high pressure. A cold front will cross the lake on Sunday and shift winds around to the northwest. All in all, winds and waves through the period appear to be fairly benign and no headlines are expected at this time. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Lombardy NEAR TERM...Lombardy SHORT TERM...Sefcovic LONG TERM...Sefcovic AVIATION...Lombardy MARINE...Sefcovic
Hazardous weather outlook, Jul 16, 3:41 PM EDT, 2 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 341 PM EDT Tue Jul 16 2019 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-171945- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 341 PM EDT Tue Jul 16 2019 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Thunderstorms will continue to develop as the region continues to become increasingly more humid. The main concern will be locally heavy rainfall under the strongest convection. While severe weather is not expected to be widespread, there is a potential for strong damaging winds near the heavy downpours. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Increased lift along a weak front and the moisture from the remnants of Barry will produce locally heavy rainfall across the region Wednesday morning into Wednesday evening. An upper level ridge will increase over the region Thursday into the weekend which will bring hot and humid conditions. Heat advisories or warnings may be needed. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Jul 16, 5:36 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Cleveland OH
536 PM EDT Tue Jul 16 2019
OHZ007>009-162215-
Erie-Ottawa-Sandusky-
536 PM EDT Tue Jul 16 2019
...A STRONG THUNDERSTORM WILL AFFECT OTTAWA...ERIE AND EASTERN
SANDUSKY COUNTIES...
At 534 PM EDT, a strong thunderstorm was located over Fremont,
moving northeast at 25 mph.
Winds in excess of 40 mph are possible with this storm. Torrential
rainfall is also occurring with this storm, and may cause localized
flooding. Do not drive your vehicle through flooded roadways.
Locations impacted include...
Sandusky, Fremont, Port Clinton, Clyde, Green Springs, Castalia,
Ballville, Marblehead, Sandusky South, Stony Prairie, Fairview Lanes,
Whites Landing and Vickery.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4153 8297 4151 8298 4154 8287 4159 8285
4153 8282 4154 8271 4149 8274 4151 8277
4147 8304 4145 8304 4142 8292 4147 8283
4144 8276 4149 8269 4146 8270 4143 8265
4125 8305 4126 8313 4137 8325
TIME...MOT...LOC 2134Z 233DEG 21KT 4135 8310
SefcovicThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 8:15 PM EDT | Severe Thunderstorm Warning | CLE | Medina, Portage, Stark, Summit | 45 min |
| Jul 15, 8:56 PM EDT | Special Weather Statement | CLE | Ashland | 49 min |
| Jul 15, 8:57 PM EDT | Special Weather Statement | CLE | Cuyahoga | 63 min |
| Jul 15, 9:37 PM EDT | Special Weather Statement | CLE | Geauga | 23 min |
| Jul 15, 10:06 PM EDT | Special Weather Statement | CLE | Stark | 24 min |
| Jul 16, 5:36 PM EDT | Special Weather Statement | CLE | Sandusky | 39 min |
| Jul 16, 5:37 PM EDT | Special Marine Warning | CLE | 83 min | |
| Jul 16, 6:21 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Erie, Huron, Marion, Morrow, Richland and 1 more | 51 min |
| Jul 16, 6:55 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 16, 7:04 PM EDT | Special Weather Statement | CLE | Ashland, Lorain, Medina | 56 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.